Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 218, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 30, 2019, 4:08 PM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2019, 4:08 PM CDT (21:08 UTC)
- Expired
- Aug 30, 2019, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:10 PM CDT | TSTM WND DMG | Saint Clair, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM SAINT CLAIR. TREES AND POWER LINES DOWNED. |
| Aug 30, 4:35 PM CDT | TSTM WND DMG | 1 E Wildwood, MO | LARGE BRANCHES DOWN. |
| Aug 30, 4:45 PM CDT | TSTM WND DMG | 1 E Wildwood, MO | TREE DOWN ON HIGHWAY 100 NORTH OF EUREKA. |
| Aug 30, 5:16 PM CDT | TSTM WND GST 60 | 1 E Chesterfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS53 KLSX 302108
SVRLSX
MOC071-099-189-302215-
/O.NEW.KLSX.SV.W.0218.190830T2108Z-190830T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
408 PM CDT Fri Aug 30 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in east central Missouri...
Southeastern Franklin County in east central Missouri...
Southwestern St. Louis County in east central Missouri...
* Until 515 PM CDT.
* At 408 PM CDT, a severe thunderstorm was located over Parkway,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chesterfield, Wildwood, Ballwin, Manchester, Creve Coeur, Town and
Country, Union, Eureka, Ellisville, Des Peres, Pacific, Valley
Park, Pevely, St. Clair, Fenton, Byrnes Mill, Clarkson Valley, Gray
Summit, Villa Ridge and High Ridge.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 274.
Interstate 55 in Missouri near exit 180.
This also includes Route 66 State Park, Castlewood State Park, Sandy
Creek Covered Bridge Historic Site, and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 9099 3841 9108 3869 9049 3828 9040
TIME...MOT...LOC 2108Z 248DEG 25KT 3834 9092
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
270
WWUS53 KLSX 302127
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
427 PM CDT Fri Aug 30 2019
MOC071-099-189-302215-
/O.CON.KLSX.SV.W.0218.000000T0000Z-190830T2215Z/
Jefferson MO-Franklin MO-St. Louis MO-
427 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN JEFFERSON...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN
ST. LOUIS COUNTIES...
At 426 PM CDT, a severe thunderstorm was located near Dittmer, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chesterfield, Wildwood, Ballwin, Manchester, Creve Coeur, Town and
Country, Union, Eureka, Ellisville, Des Peres, Pacific, Valley Park,
Pevely, St. Clair, Fenton, Byrnes Mill, Clarkson Valley, Gray Summit,
Villa Ridge and High Ridge.
This also includes Route 66 State Park, Castlewood State Park, Sandy
Creek Covered Bridge Historic Site, and Robertsville State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 240 and 274.
Interstate 55 in Missouri near exit 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 9093 3843 9103 3869 9049 3828 9040
TIME...MOT...LOC 2126Z 251DEG 27KT 3839 9076
HAIL...1.00IN
WIND...60MPH
$$
Britt757
WWUS53 KLSX 302144
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
444 PM CDT Fri Aug 30 2019
MOC071-099-189-302215-
/O.CON.KLSX.SV.W.0218.000000T0000Z-190830T2215Z/
Jefferson MO-Franklin MO-St. Louis MO-
444 PM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN JEFFERSON...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN
ST. LOUIS COUNTIES...
At 444 PM CDT, a severe thunderstorm was located near Byrnes Mill,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chesterfield, Wildwood, Ballwin, Manchester, Creve Coeur, Town and
Country, Union, Eureka, Ellisville, Des Peres, Pacific, Valley Park,
Pevely, St. Clair, Fenton, Byrnes Mill, Clarkson Valley, Gray Summit,
Villa Ridge and High Ridge.
This also includes Route 66 State Park, Castlewood State Park, Sandy
Creek Covered Bridge Historic Site, and Robertsville State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 240 and 274.
Interstate 55 in Missouri near exit 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 9093 3843 9103 3869 9049 3828 9040
TIME...MOT...LOC 2144Z 250DEG 23KT 3842 9065
HAIL...1.00IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:17 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 30, 3:17 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 317 PM CDT Fri Aug 30 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 317 PM CDT Fri Aug 30 2019 A low amplitude NW flow pattern is continues over the central CONUS. The main item of interest currently is a MCV over central MO that is tracking very slowly east-southeastward and is carrying with it an area of showers with isolated thunderstorms around it. New convection is developing to the south of the MCV where the air has destabilized. A synoptic cold front extended from southern Indiana to just south of Saint Louis City into southwest Missouri. Temperatures ranged from the 60s behind the front to the mid 80s ahead of the front. The latest model guidance tracks the MCV east-southeast through the forecast area into southern IL, not fully exiting until between 06- 12z/Sat late tonight. The MCV will be accompanied by rich moisture through the column of just under 2" PWs along with warm cloud depths of close to 4km. The slow movement of the MCV should ultimately favor localized heavy rainfall potential, especially if it can be tied to thunderstorms. This supports high PoPs and an elevated risk for flooding rainfall through early this evening, with this risk decreasing through the night as thunderstorm potential markedly goes down. Speaking of, a risk for severe weather is also possible, especially for areas south and east of STL metro where higher dewpoints and surface based convection can be initiated but it appears this window for severe storms rapidly closes around sunset or just before. Damaging winds and an isolated tornado possible through early this evening are the main threats. After tonight, rain chances look to linger but should be much more spotty as the cold front pushes further south and any additional disturbances have less moisture/instability to work with to initiate rain. Gradually reduced PoPs on Saturday and into early Sunday morning leading to what should be a dry day finally on Sunday in response to rising heights from the southwest CONUS upper RIDGE. Max temps on Saturday will range from the 70s north/west of STL metro to the low 80s south/east. Min temps tonight and Saturday night are expected to be in the 60s. TES .LONG TERM... (Sunday through Next Friday) Issued at 317 PM CDT Fri Aug 30 2019 Drier weather should finally be seen on Sunday in response to rising H500 heights and surface high pressure in control. High temps on Sunday will be warmer without any real displacement of airmasses because of what should be sunnier skies and no rain, with readings peaking in the 80s. A bit of a pattern change is then expected Monday and Tuesday as the upper RIDGE over the southwestern CONUS strengthens and extends its influence towards our region as southerly flow gets going again at the surface. Look for a pair of very warm and mainly dry days. Humidity levels should be in check, though, and keep heat index values below 100F most places, save around 100F in STL metro on Tuesday afternoon. A surface cold front looks set to move through on Tuesday night with a brief chance for showers and thunderstorms with a cool high pressure moving in for Wednesday through Friday dropping temps back to normal or slightly below normal levels. TES && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1153 AM CDT Fri Aug 30 2019 Area of rain with some imbedded TSRA over central MO is expected to grow this afternoon as it heads east and should affect the STL metro site TAFs by 20z. Best chances for thunder will be on the SE flank of this area of rain with thunder chances really falling off either on the NW half of the anticipated pcpn area or after sundown this evening. Rain chances themselves should really drop by midnight for the STL metro site TAFs as lower CIGs advance into KCOU. For now, have kept the non-VFR CIGs confined to just KCOU, and even have conditions deteriorating to IFR before sunrise Saturday morning there. Otherwise, NE surface winds will veer gradually to E by Saturday. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 3:40 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 PM CDT Fri Aug 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 PM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected into this evening mainly for areas south and southeast of Saint Louis City, including portions of southeast Missouri and southwest Illinois. A few strong to severe storms are possible, with large hail, damaging winds, and isolated tornadoes. Additionally, some of the storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances remain in the forecast through Sunday morning. The chance for thunderstorms returns Tuesday night north of Interstate 70 in association with a cold front dropping through. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until early this evening for areas around the Saint Louis metro area as well as southeast Missouri and southwest Illinois. TES
In the hours before
Local storm report, Aug 30, 3:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL SULLIVAN 38.22N 91.16W
08/30/2019 E0.70 INCH FRANKLIN MO TRAINED SPOTTER
DIME-SIZED HAIL COVERING GROUND WITH 40MPH
WIND GUSTS.
&&
JPGLocal storm report, Aug 30, 3:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SULLIVAN 38.22N 91.16W
08/30/2019 FRANKLIN MO TRAINED SPOTTER
FOUR FOOT DIAMETER TREE SNAPPED.
&&
JPGLocal storm report, Aug 30, 3:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 E SULLIVAN 38.21N 91.15W
08/30/2019 FRANKLIN MO PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
&&
JPGLocal storm report, Aug 30, 3:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 1 E SULLIVAN 38.21N 91.15W
08/30/2019 U2.00 INCH FRANKLIN MO TRAINED SPOTTER
REPORT FROM MPING: HEN EGG (2.00 IN.).
&&
JPGLocal storm report, Aug 30, 3:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL SULLIVAN 38.22N 91.17W
08/30/2019 E2.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPGLocal storm report, Aug 30, 3:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 NE STANTON 38.31N 91.07W
08/30/2019 U1.00 INCH FRANKLIN MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:02 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 43 min |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 21 days |
| Aug 30, 10:56 AM CDT | River Flood Warning | LSX | Franklin, Warren | 21 days |
| Aug 30, 11:00 AM CDT | River Flood Warning | LSX | Cole, Osage | 5 days |
| Aug 30, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 43 min |
| Aug 30, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Saint Charles, Warren, Washington | 49 min |
| Aug 30, 4:37 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis | 38 min |
| Aug 30, 5:02 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis | 3 hr |
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 46 min |
| Aug 30, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Aug 30, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Aug 30, 5:41 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Aug 30, 5:59 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 46 min |
| Aug 30, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.